CaltechAUTHORS
  A Caltech Library Service

A new Hamiltonian structure for the dynamics of general relativity

Fischer, Arthur E. and Marsden, Jerrold E. (1976) A new Hamiltonian structure for the dynamics of general relativity. General Relativity and Gravitation, 7 (12). pp. 915-920. ISSN 0001-7701. http://resolver.caltech.edu/CaltechAUTHORS:20100809-080023757

[img] PDF - Published Version
Restricted to Repository administrators only
See Usage Policy.

263Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100809-080023757

Abstract

A new compact form of the dynamical equations of relativity is proposed. The new form clarifies the covariance of the equations under coordinate transformations of the space-time. On a deeper level, we obtain new insight into the infinite-dimensional symplectic geometry behind the dynamical equations, the decompositions of gravitational perturbations, and the space of gravitational degrees of freedom. Prospects for these results in studying fields coupled to gravity and the quantization of gravity are outlined.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1007/BF00766416DOIUNSPECIFIED
http://www.springerlink.com/content/uv3086x26l546654/PublisherUNSPECIFIED
Additional Information:© 1977 Plenum Publishing Corp. This essay was awarded the second prize for 1976 by the Gravity Research Foundation.
Record Number:CaltechAUTHORS:20100809-080023757
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20100809-080023757
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:19327
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:09 Aug 2010 21:22
Last Modified:26 Dec 2012 12:17

Repository Staff Only: item control page